Economics at your fingertips  

An Empirical Investigation of Continuous‐Time Equity Return Models

Torben G. Andersen, Luca Benzoni and Jesper Lund

Journal of Finance, 2002, vol. 57, issue 3, 1239-1284

Abstract: This paper extends the class of stochastic volatility diffusions for asset returns to encompass Poisson jumps of time‐varying intensity. We find that any reasonably descriptive continuous‐time model for equity‐index returns must allow for discrete jumps as well as stochastic volatility with a pronounced negative relationship between return and volatility innovations. We also find that the dominant empirical characteristics of the return process appear to be priced by the option market. Our analysis indicates a general correspondence between the evidence extracted from daily equity‐index returns and the stylized features of the corresponding options market prices.

Date: 2002
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (261) Track citations by RSS feed

Downloads: (external link)

Related works:
Working Paper: An Empirical Investigation of Continuous-Time Equity Return Models (2001) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

More articles in Journal of Finance from American Finance Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

Page updated 2022-10-26
Handle: RePEc:bla:jfinan:v:57:y:2002:i:3:p:1239-1284